July 2018, 17(4): 1681-1721. doi: 10.3934/cpaa.2018081

On the local wellposedness of free boundary problem for the Navier-Stokes equations in an exterior domain

1. 

Department of Mathematics and Reseach Institute of Science and Engineering, Waseda University, Ohkubo 3-4-1, Shinjuku-ku, Tokyo 169-8555, Japan

2. 

Deparment of Mechanical Engineering and Materials Science University of Pittsburgh, USA

Received  February 2017 Revised  July 2017 Published  April 2018

Fund Project: Partially supported by JSPS@Grant-in-aid for Scientific Research (A) -17H0109, Top Global University Project, and JSPS program of the Japanese-German Graduate Externship

This paper deals with the local well-posedness of free boundary problems for the Navier-Stokes equations in the case where the fluid initially occupies an exterior domain $Ω$ in $N$-dimensional Euclidian space $\mathbb{R}^N$.

Citation: Yoshihiro Shibata. On the local wellposedness of free boundary problem for the Navier-Stokes equations in an exterior domain. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1681-1721. doi: 10.3934/cpaa.2018081
References:
[1]

H. Abels, The initial-value problem for the Navier-Stokes equations with a free surface in $L^q$-Sobolev spaces, Adv. Differential Eqns., 10 (2005), 45-64.

[2]

H. Amann, Linear and Quasilinear Parabolic Problems, Vol. Ⅰ. Birkhäuser, Basel, 1995.

[3]

J. T. Beale, The initial value problem for the Navier-Stokes equations with a free boundary, Comm. Pure Appl. Math., 31 (1980), 359-392.

[4]

J. T. Beale, Large time regularity of viscous surface waves, Arch. Rat. Mech. Anal., 84 (1984), 307-352.

[5]

J. T. Beale and T. Nishida, Large time behavior of viscous surface waves, Lecture Notes in Numer. Appl. Anal., 8 (1985), 1-14.

[6]

D. Bothe and J. Prüss, $L_p$ theory for a class of non-Newtonian fluids, SIAM J. Math. Anal., 39 (2007), 379-421.

[7]

A. P. Calderón, Lebesgue spaces of differentiable functions and distributions, Proc. Symp. in Pure Math., 4 (1961), 33-49.

[8]

Y. Enomoto and Y. Shibata, On the $\mathcal{R}$-sectoriality and its application to some mathematical study of the viscous compressible fluids, Funkcial. Ekvac., 56 (2013), 441-505.

[9]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Steady State Problem, Second Edition, Springer Monographs, Springer, 2011.

[10]

Y. Hataya and S. Kawashima, Decaying solution of the Navier-Stokes flow of infinite volume without surface tension, Nonlinear Anal., 71 (2009), 2535-2539.

[11]

Y. Hataya, A remark on Beal-Nishida's paper, Bull. Inst. Math. Acad. Sin. (N.S.), 6 (2011), 293-303.

[12]

I. Sh. Mogilevskii, Estimates of solutions of a general intial-boundary value problem for the linear nonstationary system of Navier-Stokes equations in a half-space, Zap Nauchn. Sem. LOMI., 84 (1979), 147-173.

[13]

I. Sh. Mogilevskii, Solvability of a general boundary value problem for a linearized nonstationary system of Navier-Stokes equations, Zap Nauchn. Sem. LOMI., 110 (1981), 105-119.

[14]

P. B. Mucha and W. Zajączkowski, On the existence for the Cauchy-Neumann problem for the Stokes system in the Lp-framework, Studia Math., 143 (2000), 75-101.

[15]

T. Nishida, Equations of fluid dynamics -free surface problems, Comm. Pure Appl. Math., 39 (1986), 221-238.

[16]

J. Prüss and G. Simonett, Moving Interfaces ad Quasilinear Parabolic Evolution Equations, Monographs in Mathematics, vol. 105, Birkhäuser, 2016.

[17]

T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, New York, 1996.

[18]

H. Saito and Y. Shibata, On the global wellposedness of free boundary problem for the Navier Stokes systems with surface tension, Preprint.

[19]

M. Schonbek and Y. Shibata, On a global well-posedness of strong dynamics of incompressible nematic liquid crystals in ${\mathbb{R}^N}$, J. Evol. Equ., (2017), 537-550. doi: 10.1007/s00028-016-0358-y.

[20]

Y. Shibata, On the $\mathcal{R}$-boundedness of solution operators for the Stokes equations with free boundary condition, Diff. Int. Eqns., 27 (2014), 313-368.

[21]

Y. Shibata, On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class, J. Differential Equations., 258 (2015), 4127-4155.

[22]

Y. Shibata, On the $\mathcal{R}$-bounded solution operators in the study of free boundary problem for the Navier-Stokes equations, in Mathematical Fluid Dynamics, Present and Futureh Tokyo, Japan, November 2014 (ed. Y. Shibata and Y. Suzuki), Springer Proceedings in Mathematics & Statistics, Vol. 183, (2016), 203-285.

[23]

Y. Shibata, Global well-posedness of unsteady motion of viscous incompressible capillary liquid bounded by a free surface, Evolution Equations and Control Theory, 7 (2018), 117-152.

[24]

Y. Shibata, Global wellposedness for the free boundary problem of the Navier-Stokes equations in an exterior domain, Fluid Mech. Res. Int. , 1 (2017), 00008. DOI: 10.15406/fimrij.2017.01.00008.

[25]

Y. Shibata, On Lp-Lq decay estimate for Stokes equations with free boundary condition in an exterior domain, Accepted for publication in Asymptotic Analysis.

[26]

Y. Shibata and S. Shimizu, On a resolvent estimate for the Stokes system with Neumann boundary condition, Diff. Int. Eqns., 16 (2003), 385-426.

[27]

Y. Shibata and S. Shimizu, Decay properties of the Stokes semigroup in exterior domains with Neumann boundary condition, J. Math. Soc. Japan, 59 (2007), 1-34.

[28]

Y. Shibata and S. Shimizu, On the Lp-Lq maximal regularity of the Neumann problem for the Stokes equations in a bounded domain, J. Reine Angew. Math., 615 (2008), 157-209.

[29]

C. G. Simader and H. Sohr, The Dirichlet Problem for the Laplacian in Bounded and Unbounded Domain, Pitmann Research Notes in Mathematics Series 360, Addison Wesley Longman Limited, 1996.

[30]

V. A. Solonnikov, On the transient motion of an isolated volume of viscous incompressible fluid, Math. USSR Izvestiya, 31 (1988), 381-405.

[31]

V. Solonnikov, Unsteady motion of a finite mass of fluid, bounded by a free surface, J. Soviet Math., 40 (1988), 672-685.

[32]

O. Steiger, On Navier-Stokes equations with first order boundary conditions, J. Math. Fluid Mech., 8 (2006), 456-481.

[33]

H. Tanabe, Functional Analytic Methods for Partial Differential Equations, Pure and Applied Mathematics, A Series of Monographs and Textbooks, Marcel Dekker, Inc. New York·Basel, 1997.

[34]

N. Tanaka, Global existence of two phase non-homogeneous viscous incompressible weak fluid flow, Commun. Partial Differential Equations, 18 (1993), 41-81.

[35]

A. Tani, Small-time existence for the three-dimensional incompressible Navier-Stokes equations with a free surface, Arch. Rat. Mech. Anal., 133 (1996), 299-331.

[36]

A. Tani and N. Tanaka, Large time existence of surface waves in incompressible viscous fluids with or without surface tension, Arch. Rat. Mech. Anal., 130 (1995), 303-314.

[37]

L. Weis, Operator-valued Fourier multiplier theorems and maximal Lp-regularity, Math. Ann., 319 (2001), 735-758.

show all references

References:
[1]

H. Abels, The initial-value problem for the Navier-Stokes equations with a free surface in $L^q$-Sobolev spaces, Adv. Differential Eqns., 10 (2005), 45-64.

[2]

H. Amann, Linear and Quasilinear Parabolic Problems, Vol. Ⅰ. Birkhäuser, Basel, 1995.

[3]

J. T. Beale, The initial value problem for the Navier-Stokes equations with a free boundary, Comm. Pure Appl. Math., 31 (1980), 359-392.

[4]

J. T. Beale, Large time regularity of viscous surface waves, Arch. Rat. Mech. Anal., 84 (1984), 307-352.

[5]

J. T. Beale and T. Nishida, Large time behavior of viscous surface waves, Lecture Notes in Numer. Appl. Anal., 8 (1985), 1-14.

[6]

D. Bothe and J. Prüss, $L_p$ theory for a class of non-Newtonian fluids, SIAM J. Math. Anal., 39 (2007), 379-421.

[7]

A. P. Calderón, Lebesgue spaces of differentiable functions and distributions, Proc. Symp. in Pure Math., 4 (1961), 33-49.

[8]

Y. Enomoto and Y. Shibata, On the $\mathcal{R}$-sectoriality and its application to some mathematical study of the viscous compressible fluids, Funkcial. Ekvac., 56 (2013), 441-505.

[9]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Steady State Problem, Second Edition, Springer Monographs, Springer, 2011.

[10]

Y. Hataya and S. Kawashima, Decaying solution of the Navier-Stokes flow of infinite volume without surface tension, Nonlinear Anal., 71 (2009), 2535-2539.

[11]

Y. Hataya, A remark on Beal-Nishida's paper, Bull. Inst. Math. Acad. Sin. (N.S.), 6 (2011), 293-303.

[12]

I. Sh. Mogilevskii, Estimates of solutions of a general intial-boundary value problem for the linear nonstationary system of Navier-Stokes equations in a half-space, Zap Nauchn. Sem. LOMI., 84 (1979), 147-173.

[13]

I. Sh. Mogilevskii, Solvability of a general boundary value problem for a linearized nonstationary system of Navier-Stokes equations, Zap Nauchn. Sem. LOMI., 110 (1981), 105-119.

[14]

P. B. Mucha and W. Zajączkowski, On the existence for the Cauchy-Neumann problem for the Stokes system in the Lp-framework, Studia Math., 143 (2000), 75-101.

[15]

T. Nishida, Equations of fluid dynamics -free surface problems, Comm. Pure Appl. Math., 39 (1986), 221-238.

[16]

J. Prüss and G. Simonett, Moving Interfaces ad Quasilinear Parabolic Evolution Equations, Monographs in Mathematics, vol. 105, Birkhäuser, 2016.

[17]

T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, New York, 1996.

[18]

H. Saito and Y. Shibata, On the global wellposedness of free boundary problem for the Navier Stokes systems with surface tension, Preprint.

[19]

M. Schonbek and Y. Shibata, On a global well-posedness of strong dynamics of incompressible nematic liquid crystals in ${\mathbb{R}^N}$, J. Evol. Equ., (2017), 537-550. doi: 10.1007/s00028-016-0358-y.

[20]

Y. Shibata, On the $\mathcal{R}$-boundedness of solution operators for the Stokes equations with free boundary condition, Diff. Int. Eqns., 27 (2014), 313-368.

[21]

Y. Shibata, On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class, J. Differential Equations., 258 (2015), 4127-4155.

[22]

Y. Shibata, On the $\mathcal{R}$-bounded solution operators in the study of free boundary problem for the Navier-Stokes equations, in Mathematical Fluid Dynamics, Present and Futureh Tokyo, Japan, November 2014 (ed. Y. Shibata and Y. Suzuki), Springer Proceedings in Mathematics & Statistics, Vol. 183, (2016), 203-285.

[23]

Y. Shibata, Global well-posedness of unsteady motion of viscous incompressible capillary liquid bounded by a free surface, Evolution Equations and Control Theory, 7 (2018), 117-152.

[24]

Y. Shibata, Global wellposedness for the free boundary problem of the Navier-Stokes equations in an exterior domain, Fluid Mech. Res. Int. , 1 (2017), 00008. DOI: 10.15406/fimrij.2017.01.00008.

[25]

Y. Shibata, On Lp-Lq decay estimate for Stokes equations with free boundary condition in an exterior domain, Accepted for publication in Asymptotic Analysis.

[26]

Y. Shibata and S. Shimizu, On a resolvent estimate for the Stokes system with Neumann boundary condition, Diff. Int. Eqns., 16 (2003), 385-426.

[27]

Y. Shibata and S. Shimizu, Decay properties of the Stokes semigroup in exterior domains with Neumann boundary condition, J. Math. Soc. Japan, 59 (2007), 1-34.

[28]

Y. Shibata and S. Shimizu, On the Lp-Lq maximal regularity of the Neumann problem for the Stokes equations in a bounded domain, J. Reine Angew. Math., 615 (2008), 157-209.

[29]

C. G. Simader and H. Sohr, The Dirichlet Problem for the Laplacian in Bounded and Unbounded Domain, Pitmann Research Notes in Mathematics Series 360, Addison Wesley Longman Limited, 1996.

[30]

V. A. Solonnikov, On the transient motion of an isolated volume of viscous incompressible fluid, Math. USSR Izvestiya, 31 (1988), 381-405.

[31]

V. Solonnikov, Unsteady motion of a finite mass of fluid, bounded by a free surface, J. Soviet Math., 40 (1988), 672-685.

[32]

O. Steiger, On Navier-Stokes equations with first order boundary conditions, J. Math. Fluid Mech., 8 (2006), 456-481.

[33]

H. Tanabe, Functional Analytic Methods for Partial Differential Equations, Pure and Applied Mathematics, A Series of Monographs and Textbooks, Marcel Dekker, Inc. New York·Basel, 1997.

[34]

N. Tanaka, Global existence of two phase non-homogeneous viscous incompressible weak fluid flow, Commun. Partial Differential Equations, 18 (1993), 41-81.

[35]

A. Tani, Small-time existence for the three-dimensional incompressible Navier-Stokes equations with a free surface, Arch. Rat. Mech. Anal., 133 (1996), 299-331.

[36]

A. Tani and N. Tanaka, Large time existence of surface waves in incompressible viscous fluids with or without surface tension, Arch. Rat. Mech. Anal., 130 (1995), 303-314.

[37]

L. Weis, Operator-valued Fourier multiplier theorems and maximal Lp-regularity, Math. Ann., 319 (2001), 735-758.

[1]

VicenŢiu D. RǍdulescu, Somayeh Saiedinezhad. A nonlinear eigenvalue problem with $ p(x) $-growth and generalized Robin boundary value condition. Communications on Pure & Applied Analysis, 2018, 17 (1) : 39-52. doi: 10.3934/cpaa.2018003

[2]

Qunyi Bie, Haibo Cui, Qiru Wang, Zheng-An Yao. Incompressible limit for the compressible flow of liquid crystals in $ L^p$ type critical Besov spaces. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2879-2910. doi: 10.3934/dcds.2018124

[3]

Mohan Mallick, R. Shivaji, Byungjae Son, S. Sundar. Bifurcation and multiplicity results for a class of $n\times n$ $p$-Laplacian system. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1295-1304. doi: 10.3934/cpaa.2018062

[4]

Nicholas J. Kass, Mohammad A. Rammaha. Local and global existence of solutions to a strongly damped wave equation of the $ p $-Laplacian type. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1449-1478. doi: 10.3934/cpaa.2018070

[5]

Gabriele Bonanno, Giuseppina D'Aguì. Mixed elliptic problems involving the $p-$Laplacian with nonhomogeneous boundary conditions. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5797-5817. doi: 10.3934/dcds.2017252

[6]

Sanjiban Santra. On the positive solutions for a perturbed negative exponent problem on $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1441-1460. doi: 10.3934/dcds.2018059

[7]

Yonglin Cao, Yuan Cao, Hai Q. Dinh, Fang-Wei Fu, Jian Gao, Songsak Sriboonchitta. Constacyclic codes of length $np^s$ over $\mathbb{F}_{p^m}+u\mathbb{F}_{p^m}$. Advances in Mathematics of Communications, 2018, 12 (2) : 231-262. doi: 10.3934/amc.2018016

[8]

Sugata Gangopadhyay, Goutam Paul, Nishant Sinha, Pantelimon Stǎnicǎ. Generalized nonlinearity of $ S$-boxes. Advances in Mathematics of Communications, 2018, 12 (1) : 115-122. doi: 10.3934/amc.2018007

[9]

Vladimir Chepyzhov, Alexei Ilyin, Sergey Zelik. Strong trajectory and global $\mathbf{W^{1,p}}$-attractors for the damped-driven Euler system in $\mathbb R^2$. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1835-1855. doi: 10.3934/dcdsb.2017109

[10]

Tadahisa Funaki, Yueyuan Gao, Danielle Hilhorst. Convergence of a finite volume scheme for a stochastic conservation law involving a $Q$-brownian motion. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1459-1502. doi: 10.3934/dcdsb.2018159

[11]

Peter Benner, Ryan Lowe, Matthias Voigt. $\mathcal{L}_{∞}$-norm computation for large-scale descriptor systems using structured iterative eigensolvers. Numerical Algebra, Control & Optimization, 2018, 8 (1) : 119-133. doi: 10.3934/naco.2018007

[12]

Joaquim Borges, Cristina Fernández-Córdoba, Roger Ten-Valls. On ${{\mathbb{Z}}}_{p^r}{{\mathbb{Z}}}_{p^s}$-additive cyclic codes. Advances in Mathematics of Communications, 2018, 12 (1) : 169-179. doi: 10.3934/amc.2018011

[13]

Qianying Xiao, Zuohuan Zheng. $C^1$ weak Palis conjecture for nonsingular flows. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1809-1832. doi: 10.3934/dcds.2018074

[14]

Yong Xia, Ruey-Lin Sheu, Shu-Cherng Fang, Wenxun Xing. Double well potential function and its optimization in the $N$ -dimensional real space-part Ⅱ. Journal of Industrial & Management Optimization, 2017, 13 (3) : 1307-1328. doi: 10.3934/jimo.2016074

[15]

Shu-Cherng Fang, David Y. Gao, Gang-Xuan Lin, Ruey-Lin Sheu, Wenxun Xing. Double well potential function and its optimization in the $N$ -dimensional real space-part Ⅰ. Journal of Industrial & Management Optimization, 2017, 13 (3) : 1291-1305. doi: 10.3934/jimo.2016073

[16]

Lianjun Zhang, Lingchen Kong, Yan Li, Shenglong Zhou. A smoothing iterative method for quantile regression with nonconvex $ \ell_p $ penalty. Journal of Industrial & Management Optimization, 2017, 13 (1) : 93-112. doi: 10.3934/jimo.2016006

[17]

Dajana Conte, Raffaele D'Ambrosio, Beatrice Paternoster. On the stability of $\vartheta$-methods for stochastic Volterra integral equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-14. doi: 10.3934/dcdsb.2018087

[18]

Genghong Lin, Zhan Zhou. Homoclinic solutions of discrete $ \phi $-Laplacian equations with mixed nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1723-1747. doi: 10.3934/cpaa.2018082

[19]

Chengxiang Wang, Li Zeng, Wei Yu, Liwei Xu. Existence and convergence analysis of $\ell_{0}$ and $\ell_{2}$ regularizations for limited-angle CT reconstruction. Inverse Problems & Imaging, 2018, 12 (3) : 545-572. doi: 10.3934/ipi.2018024

[20]

Yinbin Deng, Wei Shuai. Sign-changing multi-bump solutions for Kirchhoff-type equations in $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 3139-3168. doi: 10.3934/dcds.2018137

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (30)
  • HTML views (58)
  • Cited by (0)

Other articles
by authors

[Back to Top]